MAUDE Adverse Event Report: BTG YOKNEAM ICESPHERE 1.5 CX 90 DEGREE; UNIT, CRYOSURGICAL, ACCESSORIES

BTG YOKNEAM ICESPHERE 1.5 CX 90 DEGREE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3573
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported frost on the shaft of the needle occurred.During treatment of a fibrous dysplasia mass of the femur, two icesphere 1.5 cx 90 degree cryoablation needles were used.Ice was seen on the needle shaft of one of the icesphere needles.The patient skin was protected during the case to prevent skin ulceration.The procedure was completed without patient complications.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for engineering analysis.The device was connected to the console and a freeze test was ran.During the freeze test the needle temperature was below specifications and indicates an insulation deficiency.The device was disassembled for further testing.Under microscopic inspection there were no visible soldering gaps or voids found when looking at the joint to shaft soldering.Under microscopic inspection there was also no evidence of soldering flux residuals or corrosive signs on the vacuum sleeve's external surfaces.A vacuum sleeve insulation test was performed and showed ice forming on the entire sleeve.This indicates insufficient thermal insulation of the needle and confirms the sites complaint of frost on shaft.
 
Event or Problem Description

Brand Name
ICESPHERE 1.5 CX 90 DEGREE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG YOKNEAM
tavor bldg 1, industrial park
po box 224
yokneam 20692 03
IS  2069203
Manufacturer (Section G)
GALIL MEDICAL LTD.
tavor bldg 1
yokneam 20692 03
IS   2069203
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13417139
Report Number2134265-2022-00980
Device Sequence Number3872015
Product Code GEH
UDI-Device Identifier07290104831133
UDI-Public07290104831133
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2023
Device Model NumberFPRPR3573
Device Catalogue NumberFPRPR3573
Device Lot NumberU3389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer02/21/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown